MAUDE Adverse Event Report: BD CARIBE LTD. BD MICROTAINER® QUIKHEEL¿ LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE

BD CARIBE LTD. BD MICROTAINER® QUIKHEEL¿ LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Catalog Number 368101
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the bd microtainer® quikheel¿ lancet that the lancet is defective.Patient had to be re-stuck multiple times.No impact reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields have been updated with additional/corrected information: d9: device available for eval: yes.D9: returned to manufacturer on: 02-may-2024.H6: investigation summary: bd received 45 samples for investigation.The samples were evaluated by visual examination and functional testing and the indicated failure mode for retraction failure with the incident lot was not observed.However, two lancets were observed to have partially depressed triggers (pre-activation) and with the blade exposed from the lancet.When fully activated these lancets still retracted the blade.Additionally, 10 retention samples from bd inventory were evaluated by visual examination and functional testing and the issue of retraction failure was not observed.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint could not be confirmed for the failure mode retraction failure; however, this complaint has been confirmed for the failure mode pre-activation.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD MICROTAINER® QUIKHEEL¿ LANCET
Common Device Name
MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos IA
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos IA
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key19277507
Report Number2618282-2024-00036
Device Sequence Number7669054
Product Code FMK
UDI-Device Identifier30382903681014
UDI-Public(01)30382903681014
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K223243
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number368101
Device Lot Number3199118
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer05/13/2024
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown